0
TECHNICAL BRIEFS

Application of Ultraspherical Polynomials to Nonlinear Forced Oscillations

[+] Author and Article Information
Y. King Liu

Department of Engineering Mechanics, University of Michigan, Ann Arbor, Mich.

J. Appl. Mech 34(1), 223-226 (Mar 01, 1967) (4 pages) doi:10.1115/1.3607636 History: Received March 28, 1966; Revised September 12, 1966; Online September 14, 2011

Abstract

Approximate solutions to the conservative free-oscillation problem were obtained recently [1–4] through the use of ultraspherical polynomials. The present paper extends the technique to forced oscillations governed by

ẍ + g(ẋ) + f(x) = F0 sin pt + F1
Very accurate results are obtained either by setting the ultraspherical polynomial index λ = 0 or, better yet, by restricting the choice of λ such that the solution to the forced problem is a perturbation from the nonlinear free oscillation solution. Examples are given.

Copyright © 1967 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In